Alert archive / South Dakota / Blizzard Warnings in 2010

Blizzard Warning 2, NWS Aberdeen, SD

January 25, 201018 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this blizzard warning at Jan 25, 2010, 9:31 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 12 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 25, 2010, 9:31 AM CST (15:31 UTC)
Expired
Jan 25, 2010, 9:02 PM CST
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 10:00 AM CSTBLIZZARDOrtonville, MNVISIBILITY 1/4 MILE OR LESS. WIND GUST OF 48 MPH AT 956 AM AT ORTONVILLE AIRPORT.
Jan 25, 10:30 AM CSTBLIZZARDWheaton, MNVISIBILITY 1/4 MILE OR LESS. WIND GUST OF 45 MPH AT 1034 AM AT WHEATON AIRPORT.
Jan 25, 11:00 AM CSTBLIZZARDMcintosh, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 12:00 PM CSTBLIZZARDBritton, SDVISIBILITY 1/4 MILE OR LESS. SUPER AWOS GUST TO 31 KNOTS AT 1155 AM.
Jan 25, 12:00 PM CSTBLIZZARDSisseton, SDVISIBILITY 1/4 OR LESS. ASOS GUST TO 49 MPH AT 1156 AM.
Jan 25, 12:00 PM CSTBLIZZARDTimber Lake, SDVISIBILITY 1/4 MILE OR LESS. BEAR CREEK RAWS GUST TO 50 MPH AT 1152 AM
Jan 25, 12:00 PM CSTBLIZZARDWebster, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 1:00 PM CSTBLIZZARDClark, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 1:00 PM CSTBLIZZARDClear Lake, SDVISIBILITY 1/4 MILE OR LESS. LAKE COCHRANE SDSU SITE HAD WIND GUST TO 45 MPH AT 1255 PM.
Jan 25, 1:00 PM CSTBLIZZARDHayti, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 1:00 PM CSTBLIZZARDWatertown, SDVISIBILITY 1/4 MILE OR LESS. ASOS WIND GUST 49 MPH AT 1216 PM.
Jan 25, 2:00 PM CSTBLIZZARDEureka, SDVISIBILITY 1/4 MILE OR LESS. SAND LAKE RAWS WIND GUST 57 MPH AT 215 PM CST
Jan 25, 2:00 PM CSTBLIZZARDIpswich, SDVISIBILITY 1/4 OR LESS
Jan 25, 2:00 PM CSTBLIZZARDMilbank, SDVISIBILITY 1/4 MILE OR LESS. SUPER AWOS WIND GUST TO 40 KNOTS AT 155 PM.
Jan 25, 2:00 PM CSTBLIZZARDMound City, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 3:00 PM CSTBLIZZARDAberdeen, SDVISIBILITY 1/4 MILE OR LESS AND GUST TO 49 MPH AT 1153 AM.
Jan 25, 3:00 PM CSTBLIZZARDFaulkton, SDVISIBILITY 1/4 MILE OR LESS. SDSU SITE AT FAULKTON HAD GUST TO 45 MPH AT 315 PM.
Jan 25, 3:00 PM CSTBLIZZARDMobridge, SDVISIBILITY 1/4 MILE OR LESS. ASOS WIND GUST TO 52 MPH AT 155 PM.
Jan 25, 3:00 PM CSTBLIZZARDRedfield, SDVISIBILITY 1/4 MILE OR LESS
Jan 25, 4:00 PM CSTBLIZZARDGettysburg, SDVISIBILITY 1/4 MILE OR LESS. GETTYSBURG SDSU SITE HAD GUST TO 44 MPH AT 405 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS43 KABR 251531
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
931 AM CST MON JAN 25 2010

...LIGHT SNOW AND STRONG WINDS THROUGH THE DAY WITH BLIZZARD
CONDITIONS LIKELY OVER THE NORTHEAST PART OF SOUTH DAKOTA THROUGH
THE AFTERNOON...

.A LARGE UPPER LOW PRESSURE SYSTEM WILL BRING CONTINUED LIGHT
SNOW ACROSS THE REGION THROUGH THE DAY. STRONG NORTHWEST WINDS
WILL CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITY.

MNZ039-046-SDZ007-008-011-020-021-023-260000-
/O.UPG.KABR.WW.Y.0005.000000T0000Z-100125T2100Z/
/O.NEW.KABR.BZ.W.0002.100125T1531Z-100126T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE
931 AM CST MON JAN 25 2010

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY.

* NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE TIME
  THE SNOW ENDS THIS EVENING.

* STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL OCCUR OVER THE
  AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE
  FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL
  PERIODICALLY FALL TO LESS THAN A QUARTER MILE.

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ003>006-009-010-015>019-022-033>037-045-048-051-260000-
/O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-CLARK-HAMLIN-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...CASTLEWOOD...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
931 AM CST MON JAN 25 2010 /831 AM MST MON JAN 25 2010/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY.

* NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO PERHAPS 2 INCHES BY
  THE TIME THE SNOW ENDS THIS EVENING. 

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE
  AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE
  FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY
  WILL PERIODICALLY FALL BELOW A HALF MILE. 

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
TDK
4 follow-up statements
776 
WWUS43 KABR 251627
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1027 AM CST MON JAN 25 2010

...LIGHT SNOW AND STRONG WINDS THROUGH THE DAY WITH BLIZZARD
CONDITIONS LIKELY OVER THE NORTHERN PART OF SOUTH DAKOTA THROUGH
THE AFTERNOON...

.A LARGE UPPER LOW PRESSURE SYSTEM WILL BRING CONTINUED LIGHT
SNOW ACROSS THE REGION THROUGH THE DAY. STRONG NORTHWEST WINDS
WILL CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITY.

SDZ003>006-009-010-015>019-022-260000-
/O.UPG.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/
/O.EXA.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-CLARK-HAMLIN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...CASTLEWOOD
1027 AM CST MON JAN 25 2010 /927 AM MST MON JAN 25 2010/

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY.

* NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE 
  TIME THE SNOW ENDS THIS EVENING. 

* STRONG NORTHWEST WINDS FROM 30 TO 50 MPH WILL OCCUR OVER THE 
  AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE 
  FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL 
  PERIODICALLY FALL TO LESS THAN A QUARTER MILE. 

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ039-046-SDZ007-008-011-020-021-023-260000-
/O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE
1027 AM CST MON JAN 25 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY.

* NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE 
  TIME THE SNOW ENDS THIS EVENING. 

* STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL OCCUR OVER THE 
  AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE 
  FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL 
  PERIODICALLY FALL TO LESS THAN A QUARTER MILE. 

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ033>037-045-048-051-260000-
/O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1027 AM CST MON JAN 25 2010 /927 AM MST MON JAN 25 2010/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY.

* NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO PERHAPS 2 INCHES 
  BY THE TIME THE SNOW ENDS THIS EVENING. 

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER 
  THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE 
  FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. 
  VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. 

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
TDK
131 
WWUS43 KABR 252029
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
229 PM CST MON JAN 25 2010

...LIGHT SNOW AND STRONG WINDS WITH BLIZZARD CONDITIONS LIKELY
OVER THE NORTHERN PART OF SOUTH DAKOTA INTO THE EARLY AND MID EVENING...

.LOW PRESSURE WILL CONTINUE TO PULL AWAY AND EAST OF THE REGION
TONIGHT. HOWEVER...STRONG WINDS AND LIGHT SNOW WILL CONTINUE TO
PROMOTE LOW VISIBILITIES INTO THE EVENING HOURS...ESPECIALLY OVER
NORTHEAST SOUTH DAKOTA. 

MNZ039-046-SDZ005>008-010-011-017>023-260300-
/O.EXT.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
229 PM CST MON JAN 25 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO
  THE EVENING.

* NEW SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH. 

* STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL GRADUALLY DIMINISH
  THIS EVENING. HOWEVER THROUGH THE MIDDLE PART OF THE EVENING THE
  STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO CREATE BLOWING AND
  DRIFTING SNOW ALONG WITH LOW VISIBILITIES. VISIBILITY LESS THAN
  A QUARTER MILE IS LIKELY IN OPEN AREAS UNTIL MID EVENING.  

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS UNTIL
  MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ003-004-009-015-016-260000-
/O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
229 PM CST MON JAN 25 2010 /129 PM MST MON JAN 25 2010/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO
  MID EVENING.

* NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH.

* STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH BY EARLY EVENING.
  AT THAT TIME THE VISIBILITIES SHOULD IMPROVE OVER THE AREA.
  UNTIL THEN HOWEVER YOU CAN EXPECT VISIBILITIES TO OCCASIONALLY
  FALL BELOW A QUARTER MILE.

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS INTO
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ037-260300-
/O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/
HAND-
INCLUDING THE CITY OF...MILLER
229 PM CST MON JAN 25 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA INTO THE MID EVENING.

* NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. 

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE
  AREA INTO THE MID EVENING HOURS...THEN SHOULD DECREASE. LIGHT
  SNOW AND STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW.
  VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE.

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ033>036-045-048-051-260000-
/O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
229 PM CST MON JAN 25 2010 /129 PM MST MON JAN 25 2010/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING. 

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO
  EARLY EVENING. 

* NEW SNOW ACCUMULATIONS OF AN INCH OR LESS EXPECTED.

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL GRADUALLY ABATE
  DURING THE EARLY EVENING HOURS. THESE WIND SPEEDS COMBINED WITH
  THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW.
  VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE.

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
TDK
054 
WWUS43 KABR 252329
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
529 PM CST MON JAN 25 2010

...LIGHT SNOW AND STRONG WINDS WITH BLIZZARD CONDITIONS LIKELY
OVER THE NORTHERN PART OF SOUTH DAKOTA INTO THE MID EVENING...

.LOW PRESSURE WILL CONTINUE TO PULL AWAY AND EAST OF THE REGION
TONIGHT. HOWEVER...STRONG WINDS AND LIGHT SNOW WILL CONTINUE TO
PROMOTE LOW VISIBILITIES INTO THE EVENING HOURS.

SDZ003-004-009-015-016-260300-
/O.EXT.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
529 PM CST MON JAN 25 2010 /429 PM MST MON JAN 25 2010/

...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO 
  MID EVENING. 

* NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH.

* STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH BY EARLY 
  EVENING. AT THAT TIME THE VISIBILITIES SHOULD IMPROVE OVER THE 
  AREA. UNTIL THEN HOWEVER YOU CAN EXPECT VISIBILITIES TO 
  OCCASIONALLY FALL BELOW A QUARTER MILE. 

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS INTO 
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ039-046-SDZ005>008-010-011-017>023-260300-
/O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
529 PM CST MON JAN 25 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO 
  THE EVENING. 

* NEW SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH.

* STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL GRADUALLY 
  DIMINISH THIS EVENING. HOWEVER THROUGH THE MIDDLE PART OF THE 
  EVENING THE STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO 
  CREATE BLOWING AND DRIFTING SNOW ALONG WITH LOW VISIBILITIES. 
  VISIBILITY LESS THAN A QUARTER MILE IS LIKELY IN OPEN AREAS 
  UNTIL MID EVENING. 

* LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  UNTIL MID EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ033>036-045-048-051-260300-
/O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
529 PM CST MON JAN 25 2010 /429 PM MST MON JAN 25 2010/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM
MST/ THIS EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM
MST/ THIS EVENING. 

* LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO 
  EARLY EVENING. 

* NEW SNOW ACCUMULATIONS OF AN INCH OR LESS EXPECTED.

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL GRADUALLY ABATE 
  DURING THE EARLY EVENING HOURS. THESE WIND SPEEDS COMBINED 
  WITH THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. 
  VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. 

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ037-260300-
/O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/
HAND-
INCLUDING THE CITY OF...MILLER
529 PM CST MON JAN 25 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* LIGHT SNOW WILL CONTINUE ACROSS THE AREA INTO THE MID EVENING.

* NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH.

* STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER 
  THE AREA INTO THE MID EVENING HOURS...THEN SHOULD DECREASE. 
  LIGHT SNOW AND STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW. 
  VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. 

* LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
KEEFE
003 
WWUS43 KABR 260302
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
902 PM CST MON JAN 25 2010

.WIND SPEEDS HAVE DIMINISHED AND VISIBILITY HAS INCREASED ENOUGH
TO ALLOW THE WARNINGS AND ADVISORIES TO BE CANCELLED.

MNZ039-046-SDZ003>011-015>023-260415-
/O.CAN.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
902 PM CST MON JAN 25 2010 /802 PM MST MON JAN 25 2010/

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE
BLIZZARD WARNING. 

WIND SPEED HAS DIMINISHED AND VISIBILITY HAS INCREASED OVER THE
AREA. THERE IS STILL LIKELY TO BE ISOLATED AREAS OF BLOWING SNOW
LIMITING VISIBILITY...ESPECIALLY IN RURAL EXPOSED AREAS.

$$

SDZ033>037-045-048-051-260415-
/O.CAN.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
902 PM CST MON JAN 25 2010 /802 PM MST MON JAN 25 2010/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW AND BLOWING SNOW HAVE ENDED OVER THE AREA. THE WIND HAS
DIMINISHED ALLOWING VISIBILITY TO INCREASE. THERE MAY STILL BE
VERY ISOLATED AREAS OF BLOWING SNOW ESPECIALLY IN RURAL EXPOSED
AREAS. 

$$
KEEFE

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 25, 3:52 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Jan 25, 3:52 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CST MON JAN 25 2010

.SHORT TERM...THROUGH WEDNESDAY

MAIN FOCUS IS ON THE NEAR TERM AS WINDS CONTINUE TO GUST UPWARDS
OF 40 TO 45KTS WITH REDUCED VISIBILITY TO 1 MILE IN GENERALLY
LIGHT SNOW SHOWERS AND BLOWING SNOW. CURRENTLY WE ARE BETWEEN A
SERIES OF WEAK TROUGHS PINWHEELING AROUND THE UPPER LOW...HOWEVER
THE NEXT FEATURE EVIDENT ON SATELLITE AND UPSTREAM RADAR/OBS HAS
ALREADY BEGUN TO MOVE INTO THE REGION. UPSTREAM REPORTS OF 1/4
MILE VISIBILITY HAVE BEEN WIDESPREAD WITH NO DROP IN WIND SPEED.
WILL MAINTAIN WINTER WEATHER ADVISORY/WIND ADVISORY INTO THE
EVENING AND OVERNIGHT RESPECTIVELY. PRESSURE GRADIENT AND COLD
ADVECTION RELAX TONIGHT...AS THE SURFACE LOW CONTINUES TO DRIFT
EAST. THE RESULT IS LIGHTER WINDS AND FEWER SNOW SHOWERS GOING
INTO TUESDAY MORNING. THE REST OF THE SHORT TERM IS RATHER
INNOCUOUS...WITH A WEAK SYSTEM DRIFTING SOUTH OF THE CWA EARLY
WEDNESDAY RESULTING IN MID/HIGH CLOUDS. WEAK RIDGING OVERHEAD IS
ALL THAT IS EXPECTED WITH A BETTER DEFINED SURFACE HIGH NOSING IN
LATE IN THE PERIOD. THUS...EXPECT WINDS WILL REMAIN BREEZY ENOUGH
THAT WE NEVER QUITE DECOUPLE. THEREFORE...FALLING TEMPERATURE TREND
CONTINUES...BUT WILL REMAIN CLOSE TO OR ONLY A FEW DEGREES BELOW
AVERAGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE MODELS AND GFS ENSEMBLES CONTINUE TO AGREE WELL WITH THE MUCH
BELOW NORMAL TEMPERATURES CONTINUING INTO THE EARLY PART OF THE
LONG TERM. THE VERY COLD UPPER VORTEX MOVING ACROSS SOUTHEAST
CANADA WILL CONTINUE TO DRIVE COLD AIR INTO THE REGION THROUGH
FRIDAY. THE PERIOD BEGINS WITH THE CENTER OF ARCTIC SURFACE HIGH
PRESSURE OFF TO OUR NORTHWEST BUILDING SOUTHEAST AND INTO OUR REGION
WEDNESDAY NIGHT AND THURSDAY. THIS ARCTIC HIGH SHOWS LITTLE
MOVEMENT UNTIL SATURDAY AND SUNDAY WHEN IT MOVES OFF TO THE EAST.
THUS...EXPECT IT TO BE DRY THROUGH THE PERIOD WITH LITTLE IF ANY
CLOUD COVER OVER THE CWA ALONG WITH LIGHT WINDS. THIS WILL BE A
GOOD SETUP OVER THE SNOW COVER FOR GOOD NIGHTTIME COOLING AND
LITTLE DAYTIME WARMING FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
THICKNESSES BEGIN TO RISE FOR SATURDAY THROUGH SUNDAY ACROSS THE
CWA WITH MILDER PACIFIC AIR MOVING IN. LOWERED HIGHS AND LOWS FOR
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. MAY HAVE SOME 20 BELOW ZERO
READINGS THURSDAY NIGHT ACROSS THE EASTERN CWA. BY
SUNDAY...TEMPERATURES SHOULD BE BACK IN THE 20S AND LOWER 30S.

&&

.AVIATION...
STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS
AT TIMES WILL CONTINUE AT ALL TAF LOCATIONS THROUGH THE DAY.
BLOWING SNOW CAUSED BY THESE WINDS COMBINED WITH LIGHT SNOWFALL
WILL REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES. CEILINGS
WILL BE IN THE MVFR/VFR RANGE THROUGH TODAY AND TONIGHT. THE LIGHT
SNOW WILL END AND BLOWING SNOW WILL DIMINISH TONIGHT AS NORTHWEST
WINDS FALL OFF...ESPECIALLY AFTER MIDNIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON
     FOR BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
     DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
     LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
     WALWORTH.

     WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR BUFFALO-
     CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
     LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BIG
     STONE-TRAVERSE.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 25, 3:38 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
338 AM CST MON JAN 25 2010

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
338 AM CST MON JAN 25 2010 /238 AM MST MON JAN 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW AND STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.
EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER
GUSTS. THESE WIND GUSTS WILL COMBINE WITH FALLING SNOW TO REDUCE
VISIBILITY TO 1/4 MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

Nearby

Blizzard Warnings in South Dakota, 2010Blizzard Warnings in Minnesota, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.